Can Aricept cause insommnia?

Follow
Share

My husband is hardly sleeping at night, been on Aricept for almost 3 months and I am not sure if that is the culprit or not as he has sleep problems before but NOT this bad. Dr told me to give it to him in the evening. Just wondering if others have had experience with this? Have not added the Namenda yet.

This question has been closed for answers. Ask a New Question.
8

Answers

Show:
I took a half of 5 mg. of Aricept and it made me very energetic and didn't sleep much. Try giving it in the a.m. at half the dose (per doctor) and see if that works. Not everyone's body handles drugs the same. It is supposed to increase the neurotransmitters in the brain thereby increasing thinking, but it will not change the diagnosis of dementia.
Helpful Answer (0)
Report

My mother when she first went on Aricept it did make her agitated. So we stopped giving it to her. I don't know why I feel this way. But, I didn't feel she was ready for it. One year past and she took Aricept 5 mg for a long time. Aricept 10mg is the therapeutic dose. We tried to increase it and again she had some agitation. She went back to Aricept 5 mg. 9 months later, I asked to try to increase the dose and she tolerated Aricept 10 mg, it did help her for a long time but it took 1 year and 9 months to get her on a therapeutic dose. 3 or 4 years later she was put on Namenda and did well. It affects the elderly differently. Some tolerate it better in the morning and some at night time. I have worked in the business for 32 years. I haven't worked for 3 years. I have heard of newer drug. But, I really don't know them.
Helpful Answer (0)
Report

Yes, it aggitated my Mom no matter what time she took it, I took her off of it and she was so much better! Call the doctor, in my opinion it does nothing anyway.Good luck!
Helpful Answer (0)
Report

thank you so much everyone. I am now giving it to him in the mid afternoon to see if that helps instead of evening :)
Helpful Answer (1)
Report

My mother has been gone for 3 years and she was on Aricept. She always had problems at night sleeping. When the doctor started her on Aricept she took it in the morning
Helpful Answer (0)
Report

I have worked in longterm care for years and we have found that it , more often ,agitates the elderly in the evening and nighttime ,and give it during the day with good results...
Helpful Answer (0)
Report

Aricept caused really bad night mares for my husband so we talked to the doctor and began giving it to him during the day. Made a huge difference. If you aren't sure, call the pharmacist. they are up to date on all the side effects of the drugs out there. Good luck!
Helpful Answer (0)
Report

I noticed that the warning label on the bottle says, "may cause drowsiness". But insomnia is a pretty common side effect (up to 9%). More side effects here: drugs/sfx/aricept-side-effects.html
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions